MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0315HSSMX
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).The returned device was inspected in our quality laboratory.During our analysis: we observed the coil system to be returned with the implant detached from the delivery pusher with no introducer sheath included in the return; we observed no visual signs of a detachment cycle being ran at the detachment zone, but minor visual damage was found to the strain relief; we observed the sr thread to be found fractured approximately 4mm distal of the detachment zone and opaque in color; we observed the implant to be severely stretched, starting approximately 18mm from the implants distal tip to the proximal end of the implant; we observed the implant to be severely knotted near the middle of the implant.Root cause of the premature detachment endured during the incident cannot be definitively determined.Upon device return, the coil system was found to have the implant detached from the delivery pusher with no introducer sheath.The implant was completely stretched and contained a severe knot near the middle of the coil mass.The detachment zone showed no indications of a detachment cycle being ran, but the strain relief was found with minor damage.The sr thread was fractured approximately 4mm distal of the detachment zone opaque in color, indicating that the implant was likely slowly stretched until the thread broke.It is unknown when or how the implant became severely stretched and knotted, and whether or not the implant was damaged prior to becoming stretched and knotted.If the implant were to be damaged while advancing through the microcatheter, this can cause friction and lead to the premature detachment.It is unknown if the microcatheter used during the incident influenced the premature detachment without the return of the unit.As the implant became detached in the microcatheter, it is unlikely that the implant became detached due to unintentional interaction with a secondary device.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f210200497 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.
 
Event or Problem Description
It was reported that: "during a vessel shut down procedure, one 3x15 optimax super soft coil was prematurely detached in the microcatheter.It was correctly prepped per dfu.No friction or issues were observed during transfer and advancement of coil within sl-10 microcatheter.They were able to use a snare to safely remove the coil from the parent vessel.The procedure was a cavernous carotid fistula and patient was successfully treated with a number of other balt coils.".

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
MDR Report Key12294747
Report Number3014162263-2021-00027
Device Sequence Number4302269
Product Code HCG
UDI-Device Identifier00818053025471
UDI-Public00818053025471
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2026
Device Model NumberOPTI0315HSSMX
Device Catalogue NumberN/A
Device Lot NumberF210200497
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2021
Initial Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;